State Department of Health Identifies First Case of Illness in New York Associated With Recalled Products From New England Compounding Center
ALBANY, N.Y. (October 18, 2012) – The New York State Department of Health (DOH) has identified one case of illness associated with the recall of products from New England Compounding Center (NECC) in Framingham, Massachusetts.
A resident of Nassau County received steroid injections from one of three lots of methylprednisolone acetate associated with fungal illness in multiple states. The product was injected into a joint, causing septic arthritis. The patient does not have meningitis and continues to receive treatment. The illness is not life-threatening. DOH, in conjunction with the Nassau County Department of Health and the federal Centers for Disease Control and Prevention (CDC), continues to investigate the case.
Three different sites in New York State received shipments of the implicated steroids: Butani, Sunil H. Physician PC, Mineola; Obosa Medical Services, Mount Vernon; and Rochester Brain and Spine, Rochester.
As DOH has become aware of the various recalls of NECC products, it has issued health alerts to doctors' offices and facilities that received shipments of other medications from NECC to ensure that NECC products have been removed from use.
DOH continues to work with local health departments and providers to identify any potential illness from NECC products, as well as to work with the CDC and the U.S. Food and Drug Administration (FDA) to protect the health and safety of New Yorkers. For the latest information on the fungal meningitis outbreak and patient safety, visit